Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 154, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 22, 2018, 3:19 PM EDT for Taylor County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2018, 3:19 PM EDT (19:19 UTC)
- Expired
- Jul 22, 2018, 4:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Taylor County, FL
The radar
The Tallahassee radar (KTLH), 89 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 11:15 AM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3735 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.6
The text
As transmitted.
703
WUUS52 KTAE 221919
SVRTAE
FLC123-222000-
/O.NEW.KTAE.SV.W.0154.180722T1919Z-180722T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
319 PM EDT SUN JUL 22 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northeastern Taylor County in Big Bend of Florida...
* Until 400 PM EDT.
* At 319 PM EDT, a severe thunderstorm was located near Perry, moving
east at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Perry, Pinland, Smith, Foley, Carbur, Perry-Foley Airport, Bucell
Junction, Athena, Hampton Springs, Fenholloway and Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2999 8378 3017 8372 3014 8337 2989 8337
2989 8335 2987 8335
TIME...MOT...LOC 1919Z 289DEG 21KT 3005 8356
HAIL...0.75IN
WIND...60MPH
$$
32What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 1:46 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 22, 1:46 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
146 PM EDT Sun Jul 22 2018
.AVIATION [Through 18Z Monday]...
Thunderstorms with strong winds and hail have the potential to
impact area terminals this afternoon, especially KDHN, KECP,and
KTLH. Activity should diminish from west to east after dark, with
VFR conditions expected to prevail overnight.
&&
.PREV DISCUSSION [1029 AM EDT]...
.NEAR TERM [Through Today]...
The unusual pattern continues with a deep trough over the eastern
CONUS with several +PV anomalies propagating through it today.
These anomalies will help increase divergence and cool air aloft,
both of which will help maintain a very unstable environment. The
12Z TAE sounding showed an astounding 4369 J/kg SBCAPE, which
beats the previous daily max (3468 J/kg) by just over 900 J/kg! To
our north, a surface "cold" front is draped across central AL and
GA. As vorticity anomalies swing through the upper level pattern
in the late morning to early afternoon hours, we expect convection
to start kicking off across the tri-state area south of the
approaching front. Convection will then become reinvigorated
later in the afternoon as the north FL seabreeze moves inland.
Although the front will continue to push south towards our area,
it will likely stall out either over us or just to our north, so
storms will likely continue into the overnight hours.
Similar to yesterday, models show SBCAPE will remain in the
4000-6000 J/kg range through the day (and possibly even into the
evening hours) for all but our northernmost counties. Likewise,
deep layer shear will be as impressive as yesterday at around
30-45 kts. Therefore, storms that develop today could be just as
potent today as they were yesterday, perhaps moreso. The majority
of the area is under a slight risk for today. Damaging straight-
line winds and large hails will be the main threats, but an
isolated tornado cannot be ruled out. These storms will also
produce heavy rainfall which could cause localized flooding and
perhaps wash out dirt roads.
.SHORT TERM [Tonight Through Tuesday]...
In the upper levels a deep trough will be over the Southeast. At the
surface a low over Tennessee will bring a cold front through the
region Monday morning. Then a weak low will remain over the
Southeast through Tuesday. PW values will briefly go down as the
cold front passes. However PW values will likely rebound back to
near 2 inches Monday afternoon as wrap around moisture moves in.
POPs will be high tonight as the front moves through and again
Monday/Tuesday afternoon and evening.
Severe storms remain possible tonight until the cold front moves
through. Ahead of the front deep layer shear will be 40 to 50 knots
and CAPE could be as high as 4000 J/KG or so even a few hours after
sunset. Scattered to numerous showers and thunderstorms are expected
Monday and Tuesday as wrap around moisture moves in from the north
on Monday and southerly flow returns on Tuesday.
Highs will be near 90. Lows will be in the low 70s.
.LONG TERM [Tuesday Night Through Sunday]...
In the upper levels a trough will be over the Southeast. At the
surface a weak pressure gradient will be in place. Southerly flow
will dominate with high pressure to the east over the Atlantic. The
wet pattern will continue this week and POPs will be high (40 to 60
percent). Highs will be in the low 90s. Lows will be in the low to
mid 70s.
.MARINE...
Westerly winds are increasing this morning. A Small Craft Advisory
is in effect starting at 5 AM EDT. Winds will become more moderate
after midnight tonight. Seas will be the highest late this afternoon
into the overnight hours. Light to moderate southerly winds will
return on Tuesday.
.FIRE WEATHER...
Red flag conditions will not occur over the next several days with
moisture expected to remain high across the area. High dispersions
are likely this afternoon.
.HYDROLOGY...
The wet pattern continues this week. 0.25 to 2 inches of rain is
predicted through Monday night with the highest totals in the
Florida Big Bend. Locally higher amounts are likely. The heavier
downpours may result in ponding of water on roadways and flooding of
low-lying areas. Over the next week, 1.25 to 4 inches of rain is
forecast with the highest totals expected in the Florida Big Bend.
Most local rivers are steady or slowly rising at this time. Most
local rivers remain below action stage.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 90 72 89 72 / 50 50 20 60 30
Panama City 78 89 76 87 77 / 50 40 20 50 30
Dothan 72 88 72 87 73 / 30 40 20 60 30
Albany 72 88 72 88 74 / 30 40 20 70 30
Valdosta 71 89 72 88 72 / 40 50 20 70 30
Cross City 74 90 73 87 73 / 70 50 30 60 50
Apalachicola 78 88 76 87 77 / 60 30 20 50 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Monday morning for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
Heat Advisory until 6 PM EDT /5 PM CDT/ this evening for Calhoun-
Central Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-
Coastal Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-
Holmes-Inland Bay-Inland Franklin-Inland Gulf-Inland
Jefferson-Inland Taylor-Inland Wakulla-Jackson-Leon-Liberty-
North Walton-South Walton-Washington.
GA...None.
AL...None.
GM...Small Craft Advisory until 4 AM EDT Monday for Apalachee Bay or
Coastal Waters From Keaton Beach to Ochlockonee River FL
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach FL out 20 NM-Coastal waters from
Mexico Beach to Apalachicola FL out 20 NM-Coastal waters
from Mexico Beach to Okaloosa Walton County Line FL out 20
NM-Waters from Suwannee River to Apalachicola FL from 20 to
60 NM-Waters from Apalachicola to Mexico Beach FL from 20
to 60 NM-Waters from Mexico Beach to Okaloosa Walton County
Line FL from 20 to 60 NM.
&&
NEAR TERM...Nguyen
SHORT TERM...McD
LONG TERM...McD
AVIATION...Camp
MARINE...McD
FIRE WEATHER...McD
HYDROLOGY...McDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 10:49 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Jefferson, Leon | 71 min |
| Jul 21, 11:31 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 38 min |
| Jul 22, 3:15 AM EDT | Special Weather Statement | TAE | Jackson | 30 min |
| Jul 22, 3:39 AM EDT | Special Weather Statement | TAE | Jackson | 51 min |
| Jul 22, 3:58 AM EDT | Heat Advisory | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 7 more | 14 hr |
| Jul 22, 4:05 AM EDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 44 hr |
| Jul 22, 2:54 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette | 51 min |
| Jul 22, 2:57 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 48 min |
| Jul 22, 3:34 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson | 41 min |
| Jul 22, 3:36 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 39 min |
| Jul 22, 3:42 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette | 48 min |
| Jul 22, 3:56 PM EDT | Severe Thunderstorm Warning | TAE | Taylor | 49 min |
| Jul 22, 4:00 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Leon, Liberty, Wakulla | 29 min |
| Jul 22, 4:05 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Walton, Washington | 40 min |
| Jul 22, 4:17 PM EDT | Severe Thunderstorm Warning | TAE | Dixie | 43 min |
| Jul 22, 4:24 PM EDT | Special Marine Warning | TAE | 96 min | |
| Jul 22, 4:27 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Jackson, Washington | 48 min |
| Jul 22, 4:30 PM EDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette | 60 min |
| Jul 22, 4:43 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gulf, Jackson, Walton, Washington | 47 min |
| Jul 22, 4:49 PM EDT | Severe Thunderstorm Warning | TAE | Taylor | 41 min |
| Jul 22, 4:56 PM EDT | Areal Flood Advisory | TAE | Dixie, Lafayette | 3 hr |
| Jul 22, 5:03 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Jackson, Liberty | 42 min |
| Jul 22, 5:25 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Franklin, Gulf, Liberty | 33 min |
| Jul 22, 5:26 PM EDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette, Taylor | 64 min |
| Jul 22, 5:32 PM EDT | Special Marine Warning | TAE | 30 min | |
| Jul 22, 5:36 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 39 min |
| Jul 22, 5:38 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Leon, Liberty, Wakulla | 19 min |
| Jul 22, 6:00 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 45 min |
| Jul 22, 6:13 PM EDT | Flash Flood Warning | TAE | Lafayette, Taylor | 6 hr |
| Jul 22, 6:14 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison, Taylor | 46 min |
| Jul 22, 6:26 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette, Taylor | 64 min |
| Jul 22, 6:40 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 50 min |
| Jul 22, 6:53 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette, Madison, Taylor | 52 min |
| Jul 22, 7:29 PM EDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette | 61 min |
| Jul 22, 7:50 PM EDT | Severe Thunderstorm Warning | TAE | Dixie | 40 min |
| Jul 22, 7:51 PM EDT | Special Marine Warning | TAE | 54 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.